Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 1, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Apr 3, 2015, 7:07 PM EDT for Loudon County, Morgan County, Roane County, Tennessee. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2015, 7:07 PM EDT (23:07 UTC)
- Expired
- Apr 3, 2015, 8:00 PM EDT
- In force
- 53 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Loudon County, TN, Morgan County, TN, Roane County, TN
The radar
The Knoxville radar (KMRX), 104 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 7:42 PM EDT | HAIL 1 | Oakdale, TN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 4:10 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.1 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 135 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 990 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 274 m²/s²
- 0-3 km storm-relative helicity
- 325 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
874
WUUS54 KMRX 032307
SVRMRX
TNC105-129-145-040000-
/O.NEW.KMRX.SV.W.0001.150403T2307Z-150404T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
707 PM EDT FRI APR 3 2015
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ROANE COUNTY IN EASTERN TENNESSEE...
SOUTHERN MORGAN COUNTY IN EASTERN TENNESSEE...
NORTHEASTERN LOUDON COUNTY IN EASTERN TENNESSEE...
* UNTIL 800 PM EDT
* AT 706 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 18 MILES
NORTHWEST OF SPRING CITY...OR 18 MILES WEST OF ROCKWOOD...MOVING
EAST AT 50 MPH.
HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
OAK RIDGE...LENOIR CITY...KINGSTON...ROCKWOOD...WARTBURG...OLIVER
SPRINGS...MIDTOWN...HARRIMAN...OAKDALE...PINE ORCHARD...DEARMOND...
BRADBURY AND PETROS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR MUCH OF
EAST TENNESSEE.
LAT...LON 3582 8478 3591 8468 3600 8472 3608 8480
3617 8445 3616 8444 3614 8445 3605 8434
3597 8431 3580 8420
TIME...MOT...LOC 2306Z 265DEG 44KT 3593 8499
HAIL...1.00IN
WIND...70MPH
$$
TG2 follow-up statements
488
WWUS54 KMRX 032328
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
728 PM EDT FRI APR 3 2015
TNC105-129-145-040000-
/O.CON.KMRX.SV.W.0001.000000T0000Z-150404T0000Z/
ROANE TN-MORGAN TN-LOUDON TN-
728 PM EDT FRI APR 3 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR ROANE...SOUTHERN MORGAN AND NORTHEASTERN LOUDON COUNTIES...
AT 726 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF ROCKWOOD...MOVING EAST AT 50 MPH.
HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
OAK RIDGE...LENOIR CITY...KINGSTON...ROCKWOOD...WARTBURG...OLIVER
SPRINGS...MIDTOWN...HARRIMAN...OAKDALE...PINE ORCHARD...DEARMOND...
BRADBURY AND PETROS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. IF YOU SPOT
A TORNADO GO AT ONCE INTO THE BASEMENT OR SMALL CENTRAL ROOM IN A
STURDY STRUCTURE.
THIS STORM IS PRODUCING HIGH WINDS AND LARGE DAMAGING HAIL. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR CENTRAL
TENNESSEE.
LAT...LON 3582 8478 3591 8468 3600 8472 3608 8480
3617 8445 3616 8444 3614 8445 3605 8434
3597 8431 3580 8420
TIME...MOT...LOC 2326Z 262DEG 41KT 3597 8473
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$
MOULTON941
WWUS54 KMRX 032347
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
747 PM EDT FRI APR 3 2015
TNC105-129-145-040000-
/O.CON.KMRX.SV.W.0001.000000T0000Z-150404T0000Z/
ROANE TN-MORGAN TN-LOUDON TN-
747 PM EDT FRI APR 3 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR NORTHEASTERN ROANE...SOUTHEASTERN MORGAN AND NORTHEASTERN LOUDON
COUNTIES...
AT 745 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
KINGSTON...MOVING EAST AT 50 MPH.
HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
OAK RIDGE...LENOIR CITY...KINGSTON...OLIVER SPRINGS...MIDTOWN...
HARRIMAN...OAKDALE...DEARMOND...BRADBURY AND PETROS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
THIS STORM IS PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR CENTRAL
TENNESSEE.
LAT...LON 3581 8454 3591 8461 3601 8462 3613 8444
3605 8434 3597 8431 3580 8420
TIME...MOT...LOC 2345Z 265DEG 41KT 3597 8448
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$
MOULTONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 3:05 PM EDT, 4 hours 2 minutes earlier.
Area forecast discussion, Apr 3, 3:05 PM EDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
305 PM EDT FRI APR 3 2015
.SHORT TERM (TONIGHT AND SATURDAY)...
CONVECTION IS BUILDING ACROSS MIDDLE TN AS EXPECTED...AND THIS TREND
SHOULD CONTINUE FOR THE NEXT FEW HOURS AS IT MOVES TOWARD THE EAST.
CAPPING OVER NRN AL AND SOUTHERN MIDDLE TN IS EXPECTED TO
WEAKEN...AND ADDITIONAL DEVELOPMENT SHOULD OCCUR IN THIS AREA AND
TRACK NE INTO OUR AREA. SEVERE THREAT APPEARS HIGHEST FOR LOCATIONS
WEST OF I-81/I-75...BEGINNING AROUND 6 PM EDT. THIS IS A LITTLE
FASTER THAN THE HRRR...BUT THE HRRR IS CURRENTLY TOO FAR WEST WITH
THE DEVELOPING STORMS. DAMAGING WINDS STILL LOOK LIKE THE MAIN
THREAT. 0-1 SRH IS FAVORABLE BUT HIGH LCL HEIGHTS DO NOT APPEAR
FAVORABLE FOR TORNADOES...SO THE TOR THREAT APPEARS ISOLATED AT
BEST.
ACTIVITY SHOULD BE WINDING DOWN QUICKLY AFTER MIDNIGHT...AND
WILL DROP POPS BACK QUICKER THAN PREVIOUSLY FORECAST. SATURDAY WILL
BE DRY WITH DECREASING CLOUDS THROUGH THE MORNING AS HIGH PRESSURE
BUILDS IN AND THE UPPER TROUGH DEPARTS. COLD ADVECTION WILL KEEP
HIGHS IN THE MID 50S NORTH TO MID 60S SOUTH.
THE CURRENT WIND ADVISORY LOOKS MARGINAL AS THE HIGHEST OBSERVED
GUSTS SO FAR HAVE BEEN 25-30 MPH...BUT SINCE THERE IS SOME POTENTIAL
FOR WINDS TO INCREASE THROUGH THE AFTERNOON AND EVENING WITH THE
FRONTAL PASSAGE...WILL LEAVE THE ADVISORY IN PLACE.
.LONG TERM (SATURDAY NIGHT THROUGH FRIDAY)...
LOW TEMPERATURES SATURDAY NIGHT WILL BE WELL BELOW NORMAL...RIGHT
ON THE FREEZNIG LINE. WILL HOLD OFF ON A FREEZE WATCH FOR NOW DUE
TO THE CHANCE FOR SEVERE WEATHER THIS EVENING AND WILL LET THE
LATER SHIFTS DECIDE FURTHER. OTHERWISE...TEMPS WARM TO NEAR NORMAL
WITH CLEAR SKIES FOR THE REST OF SUNDAY AS HIGH PRESSURE CONTINUES
TO MOVE EAST OF THE APPALACHIANS. SOUTHWEST FLOW SETS UP OVER THE
AREA BRINGING IN INCREASING CLOUDS SUNDAY EVENING THROUGH MONDAY.
FOR THE WORK WEEK...SEVERAL SHORTWAVES ARE EXPECTED TO MOVE THROUGH
THE AREA...BRINGING A CHANCE FOR RAIN AND THUNDERSTORMS EACH DAY.
THE NEXT CHANCE FOR RAIN IS EXPECTED MONDAY MORNING...WITH A GREATER
LIKELIHOOD SOUTH OF I-40. MODELS HAVE HAD A TREND OF PUSHING THE
TIMING OF THE RAIN CLOSER TO SUNRISE...LASTING THROUGH THE DAY AND
IN TO MONDAY EVENING. TUESDAY THROUGH FRIDAY...ENOUGH INSTABILITY
AND MOISTURE IS PRESENT FOR THE CHANCE OF THUNDERSTORMS EACH
AFTERNOON. A GRADUAL WARMING TREND WILL SET UP FOR THE REST OF THE
WEEK WITH TEMPERATURES A FEW DEGREES ABOVE NORMAL FOR THIS TIME OF
YEAR.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 47 64 36 68 / 90 0 0 0
KNOXVILLE MCGHEE TYSON AIRPORT, TN 47 59 33 66 / 90 0 0 0
OAK RIDGE, TN 44 60 33 66 / 100 0 0 0
TRI CITIES AIRPORT, TN 45 56 28 65 / 100 10 0 0
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY UNTIL 2 AM EDT SATURDAY FOR CHEROKEE-CLAY.
TN...WIND ADVISORY UNTIL 2 AM EDT /1 AM CDT/ SATURDAY FOR ANDERSON-
BLEDSOE-BLOUNT SMOKY MOUNTAINS-BRADLEY-CAMPBELL-CLAIBORNE-
COCKE SMOKY MOUNTAINS-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NW BLOUNT-NORTH SEVIER-NORTHWEST CARTER-
NORTHWEST COCKE-NORTHWEST GREENE-NORTHWEST MONROE-RHEA-
ROANE-SCOTT TN-SEQUATCHIE-SEVIER SMOKY MOUNTAINS-SOUTHEAST
CARTER-SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-
UNION-WASHINGTON TN-WEST POLK.
VA...WIND ADVISORY UNTIL 2 AM EDT SATURDAY FOR LEE-RUSSELL-SCOTT-
WASHINGTON-WISE.
&&
DGS/JWHazardous weather outlook, Apr 3, 3:44 PM EDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 344 PM EDT FRI APR 3 2015 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-041945- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 344 PM EDT FRI APR 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...WINDY CONDITIONS TODAY AND TONIGHT... ...RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING... A DEVELOPING AREA OF LOW PRESSURE WILL MOVE ACROSS THE OHIO VALLEY TODAY AND INTO THE MID-ATLANTIC STATES TONIGHT. THE TIGHTENING PRESSURE GRADIENTS AROUND THIS SYSTEM WILL PRODUCE WINDY CONDITIONS AREA-WIDE FOR THIS AFTERNOON THROUGH EARLY SATURDAY MORNING. A SQUALL LINE OF THUNDERSTORMS WILL DEVELOP ACROSS ALABAMA...MIDDLE TENNESSEE AND EASTERN KENTUCKY THIS AFTERNOON. THIS LINE OF STORMS WILL MOVE EAST INTO THE PLATEAU AND SOUTHWESTERN VIRGINIA BY LATE AFTERNOON OR EARLY EVENING...THEN ACROSS THE REST OF THE AREA BY AROUND MIDNIGHT. THE MAIN CONCERN FOR THIS LINE OF STORMS WILL BE DAMAGING WINDS...SMALL HAIL...AND LOCALLY HEAVY DOWNPOURS. HOWEVER...ISOLATED TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Apr 3, 6:05 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
605 PM EDT FRI APR 3 2015
TNZ014>016-VAZ001-005-032300-
HANCOCK TN-HAWKINS TN-CLAIBORNE TN-SCOTT VA-LEE VA-
605 PM EDT FRI APR 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HAWKINS...NORTHEASTERN
CAMPBELL...HANCOCK...NORTHEASTERN GRAINGER...NORTHEASTERN UNION...
CLAIBORNE...WESTERN SULLIVAN...SOUTHWESTERN WISE...SOUTHWESTERN SCOTT
AND LEE COUNTIES UNTIL 700 PM EDT...
AT 604 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HARROGATE-SHAWANEE...OR 21 MILES NORTH OF MAYNARDVILLE...MOVING EAST
AT 45 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROGERSVILLE...SNEEDVILLE...JONESVILLE...NEW TAZEWELL...TAZEWELL...
SURGOINSVILLE...PENNINGTON GAP...HARROGATE-SHAWANEE...CHURCH HILL...
DUFFIELD...CLINCHPORT...DRYDEN...KYLES FORD...EVANSTON...
SPRINGDALE...PATTONSVILLE...HOWARD QUARTER...EWING...OKOLONA AND LONE
MOUNTAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR MUCH OF
EAST TENNESSEE AND SOUTHWESTERN VIRGINIA.
LAT...LON 3644 8269 3644 8321 3643 8320 3639 8330
3642 8343 3637 8346 3635 8354 3637 8359
3633 8366 3636 8370 3634 8373 3643 8380
3643 8392 3654 8398 3659 8398 3658 8369
3667 8352 3667 8342 3673 8324 3681 8274
TIME...MOT...LOC 2204Z 260DEG 62KT 3655 8376
TGThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 8:01 PM EDT | Special Weather Statement | MRX | Scott | 44 min |
| Apr 2, 8:51 PM EDT | Special Weather Statement | MRX | Scott | 24 min |
| Apr 3, 3:56 AM EDT | Wind Advisory | MRX | Anderson, Bledsoe, Blount, Bradley, Campbell, Carter and 27 more | 19 hr |
| Apr 3, 6:05 PM EDT | Special Weather Statement | MRX | Claiborne, Hancock, Hawkins | 55 min |
| Apr 3, 7:10 PM EDT | Special Weather Statement | MRX | Hancock, Hawkins | 50 min |
| Apr 3, 7:35 PM EDT | Severe Thunderstorm Warning | MRX | Grainger, Greene, Hamblen, Hancock, Hawkins, Sullivan and 1 more | 40 min |
| Apr 3, 7:54 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Knox, Loudon, Morgan, Roane | 51 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.